Texas, 2005

Damaging Wind in Texas, July 11, 2005

July 11, 2005 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the southeastern Texas panhandle during the evening hours produced high winds which blew down several large trees. No injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the southeastern Texas panhandle during the evening hours produced high winds which blew down several large trees. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 11, 2:47 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 11, 2:47 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT MON JUL 11 2005

.DISCUSSION...
TSTMS DVLPG ALONG ERN SLOPES OF THE SOUTHERN ROCKIES THIS AFTN...MOVG
SSEWD. WILL LEAVE IN CHC POPS WRN ZONES AND SLGT CHC POPS ELSEWHERE
FOR TONIGHT DUE TO ABV PLUS PSBLTY OF SOME TSTMS FORMING ALONG SWD
MOVG WEAK WSHFT/SFC TROF. MODELS BREAK OUT PRECIP ALONG THIS BOUNDARY
FOR TUE AND TUE NIGHT...WHICH SEEMS REASONABLE SO HAVE RETAINED SLGT
CHC POPS ALL ZONES TUE AND TUE NIGHT.

FROM WED THRU NEXT MON...UPPER RIDGE TO DOMINATE WITH ITS AXIS OF
ORIENTATION IN AN UNFAVORBALE POSITION FOR STEERING STORMS OFF THE
HIGHER TERRAIN TO OUR WEST. HOWEVER...LATEST LONG RANGE MODELS ARE
BEGINNING TO HINT THAT THE UPPER RIDGE MAY REPOSITION ITSELF A BIT
FURTHER WWD LATE IN THE WEEKEND OR EARLY NEXT WEEK. SHOULD THIS
VERIFY...THEN PNHDLS WILL BE BACK IN NW FLOW ALOFT...WHICH COULD
BRING STORMS INTO OUR AREA. FOR NOW...HAVE MAINTAINED A DRY FCST PCKG
AFTER TUE NIGHT AT THIS TIME. THIS WILL BE SOMETHING FOR LATER SHIFTS
TO CONSIDER AS TIME GETS CLOSER.

OVERALL...PREVIOUS PCKG IS IN PRETTY GOOD SHAPE WITH MINOR TWEEKS
PERFORMED TO GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  89  65  92 /  20  20  20   0
BEAVER OK                  67  89  67  93 /  20  20  20   0
BOISE CITY OK              63  88  61  92 /  30  20  20   0
BORGER TX                  67  89  65  94 /  20  20  20   0
BOYS RANCH TX              65  91  64  94 /  30  20  20   0
CANYON TX                  65  89  64  93 /  20  20  20   0
CLARENDON TX               67  90  67  93 /  20  20  20   0
DALHART TX                 64  90  62  92 /  30  20  20   0
GUYMON OK                  66  88  64  93 /  20  20  20   0
HEREFORD TX                65  90  64  93 /  30  20  20   0
LIPSCOMB TX                68  89  67  92 /  20  20  20   0
PAMPA TX                   66  89  66  91 /  20  20  20   0
SHAMROCK TX                69  90  69  93 /  20  20  20   0
WELLINGTON TX              71  91  69  94 /  20  20  20   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

ANDRADE
Hazardous weather outlook, Jul 11, 12:00 PM CST, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUL 11 2005

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUL 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES DURING THE LATE AFTERNOON AND EVENING HOURS AS A SUBTLE
DISTURBANCE MOVES ACROSS THE SOUTHERN PLAINS. STRONGER WINDS IN THE
MIDLEVELS OF THE ATMOSPHERE WILL HELP THUNDERSTORMS BECOME BETTER
ORGANIZED...WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS...
PARTICULARLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA
PANHANDLES. AS A RESULT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS MAINLY WEST OF A LINE FROM CANYON TO GUYMON.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY EVENING...
MAINLY IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...
IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE WESTERN HALF OF
THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE WEATHER
SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS
AFTERNOON AND THIS EVENING.

BROST

In the hours before

Special weather statement, Jul 11, 5:33 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT MON JUL 11 2005

TXZ014-019-120000-
DONLEY TX-GRAY TX-
633 PM CDT MON JUL 11 2005

...STRONG THUNDERSTORM IN DONLEY AND GRAY COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF ALANREED AT 633 PM
CDT...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR GROOM...MOVING SOUTH AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jul 11, 6:21 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT MON JUL 11 2005

TXZ019-120100-
DONLEY TX-
721 PM CDT MON JUL 11 2005

...STRONG THUNDERSTORMS IN DONLEY COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF HOWARDWICK AT 721
PM CDT...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERTORM WAS
LOCATED 5 MILES EAST OF GOODNIGHT AND IS ALSO MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN.

PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

ANYONE OUTDOORS...ESPECIALLY PERSONS IN AND AROUND LAKE
GREENBELT...SHOULD TAKE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

The radar

The Amarillo radar (KAMA), 92 km away, was scanning. The volume nearest the first event began at 01:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Donley

When
July 11, 7:04 PM CST
Where
Donley County, Lelia Lake
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.900, -100.783

Several large trees blown down by the high winds and blocking one lane of traffic on U.S. Highway 287.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464598.